MAUDE Adverse Event Report: SMITHS MEDICAL ASD,INC. BIVONA ADULT TTS TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD,INC. BIVONA ADULT TTS TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number CUSTOM 3.5 TTS FLEXTEND + 1/EA
Medical Device Problem Codes Material Rupture (1546); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation results completed on a smiths medical slicone-bivona tube.The device was visually inspected and revealed the teflon tubing used to bridge the airway line to the lumen in the shaft had worked its way inside the pilot balloon.Device was able to inflate and deflate.The complaint was validated and root cause unknown as no lot number was revealed.Teflon tubing was in the correct location when the device was assembled; otherwise, the opening that joins the external airway line to the internal lumen would have been blocked by adhesive.The investigation could not determine a definitive root cause for the migration of the teflon tubing into the pilot balloon.Since no adverse trends have been identified related to this issue, no corrective actions are planned at this time.
 
Event or Problem Description
Information was received that smiths bivona® adult tts¿ tracheostomy tube reported during cleaning, a small piece of plastic was noticed coming out of the pilot line.The user was concerned over foreign body being ingested into the stoma.No patient adverse events reported and a new trach change took place.

Brand Name
BIVONA ADULT TTS TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD,INC.
6000 nathan lane north
minneapolis, mn
MDR Report Key9845167
Report Number3012307300-2020-01986
Device Sequence Number765453
Product Code JOH
UDI-Device Identifier15019517195507
UDI-Public15019517195507
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberCUSTOM 3.5 TTS FLEXTEND + 1/EA
Device Catalogue NumberFT19FN35NGE076S
Device Lot Number3782497
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2020
Initial Report FDA Received Date03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Congenital Anomaly; Other; Required Intervention;
Patient Age14 MO
Patient Weight8